I need some advice on if my doctor is taking me down the right path to recovery. I am 45 years old and overweight. I have had IBS for over 20 years. It only affected me when I was nervous or ate a large meal so I was able to control any problems.
Last year I started feeling nausea, stomach pain and or weakness before and while going to the restroom. My movements were very loose, like melted ice cream in large amounts or diarrhea 2-3x a day, not always with much warning. The doctor (a GP) felt the nausea was a symptom of my GERD and the rest IBS. He changed my medications.
I began feeling worse and became depressed but the depression would come and go in waves for an hour or 2 at a time and it would usually ease after going to the restroom. I chalked my emotions up to various family deaths in the past 2 1/2 years.
The doctor started tests when diarrhea began 4-6 times a day along with fatigue, daily nausea and depression that lasted all day. We have tested for lactose, gluten, colonoscopy, celiac, malabsorption, blood work galore and stool tests. Everything looked good.
He did find yeast in the stool. In August I suggested Acidophilus after reading about antibiotic induced diarrhea on Vitamin Websites and he said that was what he was thinking too because he wasn
The concept of fecal yeast has not been proven in the peer- reviewed medical literature. There are a lot of holistic opinions and treatment regarding this, but again - I am not aware of consensus medical opinion regarding this.
You have mentioned comprehensive medical tests for this, including lactose malabsorption, gluten intolerance, colonoscopy, celiac disease, malabsorption, and stool tests.
There are persistant infections, such as Whipple's disease, Giardia, Amebae, Cryptosporidium, and Cyclospora which can be associated with chronic diarrhea. They should have already been tested for before settling on yeast as a cause of your symptoms.
Antibiotics are unlikely going to get rid of the yeast - you would require antifungal therapy (i.e. fluconazole). If these symptoms continue, I would suggest a referral to an infectious disease specialist or gastroenterologist for further evaluation.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Thanks for all of your help. I have a call into my doctor to see if any of your sugestions were tested for or not. He hasn't been the most forthcoming with answers before but I hope to pin him down. The antifungal medication is one thing we haven't tried. If he's not willing to do so I agree it's time for a specialist. It's so nice to know that I haven't run out of options yet. Thanks for the peace of mind.
I have very severe sinus problems and have for over 20 years. There has been a major problem with my doctors overprescribing antibiotics and prednisone, too. I have even tried switching doctors, and they keep pitching me right back to this doctor at the university because they say he is the best around. However, I do not agree that he is the best. Back in June of this year, I had surgery for fungal sinusitis, but it has come back over five times and it is only November. My major problem is that they keep giving me antibiotics one after another and gave me steroids for over a month. Now, I cannot take an antibiotic for more than a couple of days without getting severe stomach cramps and diarrhea. Since my immune system is so trashed from the steroids, I have been sick three times since August 28 and have needed an antibiotic to get rid of the upper respiratory infections that I have caught. Now I am pushed back in a corner. Even acidophilus isn't straightening the problem out. At first it was, but I still am going to the bathroom it seems at least six times a day and the diarrhea is starting again. I think that I have a yeast (candidiasis) problem, but I cannot convince the ENT doctor or my family doctor of this. Does anyone agree with the yeast (candida) theory or am I out of my mind?? I think Sporonox would work better than Diflucan since Diflucan doesn't do the job very well anymore. I am a real mess. Does anybody think that I did the right thing begging my ENT to send me to an infectious disease doctor to see if I can get my body back on track. Herbs aren't doing the trick either. Can someone please give me an opinion or some serious advice??? Thanks!!
I'm in the same kinda mess.i trashed down my immune system with concurrent use of antibiotics until a stool analysis was conducted.i was found to have yeast cells and flora imbalance caused by antibiotics.my doctor prescribed tinidazole,ketokonazale,mebendazole and fasygn.i took all that still nothing seem to have changed reasonably.it's been four months now and i'm loosing friends because they don't seem to understand why i'm always weak.i'm a happy man now since i rely on God.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.